Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 2, 2018, 10:08 PM CDT for St. Clair County, Vernon County, Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2018, 10:08 PM CDT (03:08 UTC)
- Expired
- May 2, 2018, 11:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:03 PM CDT | HAIL 1 | Lowry City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
566
WUUS53 KSGF 030308
SVRSGF
MOC185-217-030415-
/O.NEW.KSGF.SV.W.0035.180503T0308Z-180503T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1008 PM CDT WED MAY 2 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
St. Clair County in west central Missouri...
Northeastern Vernon County in west central Missouri...
* Until 1115 PM CDT
* At 1007 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Montrose to 7 miles east of
Rich Hill to 9 miles north of Nevada, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Truman Lake... Appleton City...
Osceola... Lowry City...
Schell City... Roscoe...
Vista... Gerster...
Harper... Iconium...
Johnson City... Taberville...
Monegaw Springs...
This includes Interstate 49 between mile markers 102 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3820 9350 3794 9352 3798 9443 3806 9438
3805 9424 3803 9423 3806 9415 3803 9406
3821 9405 3820 9356 3822 9356
TIME...MOT...LOC 0307Z 276DEG 31KT 3833 9414 3813 9423 3797 9439
HAIL...1.00IN
WIND...60MPH
$$
Schaumann4 follow-up statements
024
WWUS53 KSGF 030319
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1019 PM CDT WED MAY 2 2018
MOC185-217-030415-
/O.CON.KSGF.SV.W.0035.000000T0000Z-180503T0415Z/
St. Clair MO-Vernon MO-
1019 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR ST. CLAIR AND NORTHEASTERN VERNON COUNTIES...
At 1018 PM CDT, severe thunderstorms were located along a line
extending from near Montrose to 6 miles southwest of Appleton City to
near Walker, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truman Lake... Appleton City...
Osceola... Lowry City...
Schell City... Roscoe...
Vista... Gerster...
Harper... Iconium...
Johnson City... Taberville...
Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3820 9350 3794 9352 3798 9436 3805 9429
3805 9424 3803 9423 3806 9415 3803 9406
3821 9405 3820 9356 3822 9356
TIME...MOT...LOC 0318Z 276DEG 31KT 3832 9402 3812 9411 3796 9427
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Schaumann648
WWUS53 KSGF 030346
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1046 PM CDT WED MAY 2 2018
MOC217-030355-
/O.CAN.KSGF.SV.W.0035.000000T0000Z-180503T0415Z/
Vernon MO-
1046 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3821 9354 3820 9351 3820 9350 3794 9352
3797 9406 3811 9405 3821 9396 3820 9356
3822 9356
TIME...MOT...LOC 0345Z 270DEG 35KT 3829 9366 3809 9375 3793 9391
$$
MOC185-030415-
/O.CON.KSGF.SV.W.0035.000000T0000Z-180503T0415Z/
St. Clair MO-
1046 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR ST. CLAIR COUNTY...
At 1045 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Deepwater to near Lowry City to 7
miles northeast of El Dorado Springs, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truman Lake... Osceola...
Lowry City... Roscoe...
Vista... Gerster...
Johnson City... Taberville...
Harper... Iconium...
Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3821 9354 3820 9351 3820 9350 3794 9352
3797 9406 3811 9405 3821 9396 3820 9356
3822 9356
TIME...MOT...LOC 0345Z 270DEG 35KT 3829 9366 3809 9375 3793 9391
HAIL...1.00IN
WIND...60MPH
$$
Schaumann249
WWUS53 KSGF 030404
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1104 PM CDT WED MAY 2 2018
MOC185-030415-
/O.CON.KSGF.SV.W.0035.000000T0000Z-180503T0415Z/
St. Clair MO-
1104 PM CDT WED MAY 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN ST. CLAIR COUNTY...
At 1103 PM CDT, severe thunderstorms were located along a line
extending from near Warsaw to 8 miles east of Osceola to 9 miles west
of Weaubleau, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Truman Lake... Osceola...
Lowry City... Roscoe...
Vista... Gerster...
Harper... Iconium...
Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3821 9354 3820 9351 3820 9350 3794 9352
3797 9401 3807 9390 3820 9377 3820 9356
3822 9356
TIME...MOT...LOC 0403Z 276DEG 31KT 3827 9347 3807 9356 3791 9372
HAIL...0.88IN
WIND...60MPH
$$
Schaumann878
WWUS53 KSGF 030416
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1116 PM CDT WED MAY 2 2018
MOC185-030426-
/O.EXP.KSGF.SV.W.0035.000000T0000Z-180503T0415Z/
St. Clair MO-
1116 PM CDT WED MAY 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. CLAIR COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been allowed to expire. However heavy rain is still possible with
these thunderstorms.
A severe thunderstorm watch remains in effect until 700 AM CDT for
central and west central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3821 9354 3820 9351 3820 9350 3794 9352
3797 9401 3807 9390 3820 9377 3820 9356
3822 9356
TIME...MOT...LOC 0416Z 276DEG 31KT 3826 9334 3806 9343 3790 9359
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:34 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 2, 6:34 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 634 PM CDT Wed May 2 2018 ...AVIATION UPDATE... .SHORT TERM...(This evening through Thursday) Issued at 205 PM CDT Wed May 2 2018 A complex and volatile weather situation is setting up across the region tonight through Thursday as a storm system moves slowly east. Strong to severe thunderstorms will erupt across Plains and into northwestern Missouri into this evening. This activity will spread eastward into southeastern Kansas and central Missouri during the mid to late evening and across the remainder of the Missouri Ozarks during the overnight hours. There is some uncertainty on the exact evolution of this activity but ample instability and increasing low level and deep layer shear resulting from a strengthening low level jet will support ongoing storm development. Expect the potential of severe weather including large hail, damaging winds and possibly a couple of tornadoes. Damaging straight line winds look to be the primary risk. Low level shear profiles support northeast to east bowing segments which will pose the greatest risk for strong winds and the potential of a couple of quick spin up line segment tornadoes. The greatest risk for damaging winds and tornadoes will generally be northwest of a line from Pittsburg KS to the Lake of the Ozarks region of central Missouri. The damaging wind threat will continue farther east but diminish with time. Showers and storms will continue into Thursday morning as the first wave of activity shifts southeast and weakens. Another round of storm development is expected later Thursday afternoon and evening as the actual cold front and upper level trough push east into the region. Some uncertainty on the potential of severe storms Thursday given the residual clouds and activity. Appears the greatest risk for severe storms Thursday will be across eastern Kansas and western Missouri where heating and instability will be maximized. .LONG TERM...(Thursday Night through Wednesday) Issued at 205 PM CDT Wed May 2 2018 A more tranquil weather pattern will return for late week into the weekend. Temperatures will remain mild to warm. A cold front will drop southward across the region Sunday afternoon and evening resulting in a low chance for showers. More active weather may return the middle to later part of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 628 PM CDT Wed May 2 2018 Thunderstorm potential will be on the increase overnight though confidence in coverage is modest given differences in model output. Expectation at this point is for convection currently over KS to move north of TAF sites...with additional storms over OK to expand in coverage as it moves into southwest Missouri after midnight into the early morning hours. Have maintained MVFR ceilings through the morning. Questions remain in redevelopment of convection during the mid to late afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Runnels
Hazardous weather outlook, May 2, 10:03 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1003 PM CDT Wed May 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1003 PM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Strong to potentially severe thunderstorms will move through central Missouri through midnight. Some of these storms could be severe capable of producing hail to the size of quarters and damaging wind gusts up to 70 mph. There remains a limited threat for tornadoes as well. Another area of strong to severe storms will move northeast out of Oklahoma and into southwest Missouri after midnight...continuing toward the Highway 63 corridor into the late night hours. Winds to 70 mph will be the greatest threat...though short lived tornadoes will be possible as well. Locally heavy downpours will also accompany the stronger storms...but widespread flooding is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will impact the outlook area Thursday into Thursday evening. There is a conditional risk for strong to severe storms if enough instability develops. The greatest risk for severe storms will across central Missouri later in the day. Southerly wind gusts over 30 mph will be possible on Thursday, especially across western Missouri and southeastern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed overnight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 61 min |
| May 2, 11:33 PM CDT | Special Weather Statement | SGF | Camden, Morgan | 42 min |
| May 2, 11:58 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 62 min |
| May 3, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 48 min |
| May 3, 1:15 AM CDT | Special Weather Statement | SGF | Greene, Polk | 45 min |
| May 3, 1:44 AM CDT | Areal Flood Advisory | SGF | Cedar, St. Clair, Vernon | 8 hr |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 54 min |
| May 3, 2:10 AM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 22 min |
| May 3, 2:16 AM CDT | Special Weather Statement | SGF | Taney | 44 min |
| May 3, 2:27 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 48 min |
| May 3, 2:39 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 66 min |
| May 3, 2:41 AM CDT | Tornado Warning | SGF | Douglas | 19 min |
| May 3, 3:00 AM CDT | Tornado Warning | SGF | Douglas, Howell, Texas, Wright | 45 min |
| May 3, 3:10 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 52 min |
| May 3, 3:12 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 48 min |
| May 3, 3:31 AM CDT | High Wind Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Ozark and 4 more | 103 min |
| May 3, 3:46 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Oregon, Shannon | 59 min |
| May 3, 6:31 AM CDT | Special Weather Statement | SGF | Barry, McDonald, Newton | 44 min |
| May 3, 12:44 PM CDT | Areal Flood Warning | SGF | Howell, Oregon | 8 hr |
| May 3, 1:41 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, Lawrence, McDonald, Newton and 3 more | 8 hr |
| May 3, 3:50 PM CDT | Special Weather Statement | SGF | Oregon | 40 min |
| May 3, 4:06 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Texas, Webster and 1 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.